MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 7-8 11MM RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 7-8 11MM RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL
Model Number 74035273
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirms the stated failure mode.The device is broken/ damaged rendering the device inoperable.The device was manufactured in 2013 and has signs of wear and tear from use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Event or Problem Description
It was reported that during efip inspection process was found that the bottom of the journey ii bcs art insert trial size 7-8 11mm right is damaged (chipped, cracked).There was no case involved.

Brand Name
JRNY II BCS ART ISRT TRL SZ 7-8 11MM RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10779092
Report Number1020279-2020-06066
Device Sequence Number1126430
Product Code JWH
UDI-Device Identifier00885556157886
UDI-Public00885556157886
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035273
Device Catalogue Number74035273
Device Lot Number13LAP7202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/03/2020
Patient Sequence Number1